Alert archive / Arkansas / Frost Advisories in 2016
Frost Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Mar 24, 2016, 3:18 PM CDT for 5 counties in Arkansas. It took effect at Mar 25, 2016, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2016, 3:18 PM CDT (20:18 UTC)
- In effect from
- Mar 25, 2016, 4:00 AM CDT
- Expired
- Mar 25, 2016, 2:53 AM CDT
- In force
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS74 KMEG 242018 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT THU MAR 24 2016 ...FROST MAY DEVELOP ACROSS PORTIONS OF NORTHEAST ARKANSAS LATE TONIGHT... .TEMPERATURES ARE EXPECTED TO DROP TONIGHT AS A COLD CANADIAN AIRMASS SPREADS INTO THE REGION. READINGS WILL FALL INTO THE MID 30S. ARZ008-009-017-018-026-250430- /O.NEW.KMEG.FR.Y.0003.160325T0900Z-160325T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO 318 PM CDT THU MAR 24 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. * TEMPERATURE/FROST COVERAGE...AREAS OF FROST MAY OCCUR AS TEMPERATURES FALL INTO THE MID 30S * TIMING...LATE TONIGHT THROUGH FRIDAY MORNING * IMPACTS...DAMAGE MAY OCCUR TO NEWLY BLOOMED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KRM
2 follow-up statements
144 WWUS74 KMEG 250433 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1133 PM CDT THU MAR 24 2016 ...FROST MAY DEVELOP ACROSS PORTIONS OF NORTHEAST ARKANSAS LATE TONIGHT... .TEMPERATURES MAY DROP INTO THE MID 30S TOWARD DAYBREAK...AS CLOUDS CLEAR. ARZ008-009-017-018-026-251400- /O.CON.KMEG.FR.Y.0003.160325T0900Z-160325T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO 1133 PM CDT THU MAR 24 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST MAY OCCUR AS TEMPERATURES FALL INTO THE MID 30S. * TIMING...NEAR DAYBREAK FRIDAY. * IMPACTS...DAMAGE MAY OCCUR TO NEWLY BLOOMED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
910 WWUS74 KMEG 250753 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 253 AM CDT FRI MAR 25 2016 ...FROST ADVISORY IS CANCELLED... TEMPERATURES SHOULD REMAIN WARM ENOUGH THIS MORNING TO PREVENT THE FORMATION OF FROST. ARZ008-009-017-018-026-250900- /O.CAN.KMEG.FR.Y.0003.160325T0900Z-160325T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO 253 AM CDT FRI MAR 25 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Mar 24, 3:06 PM CDT, 12 minutes earlier.
Area forecast discussion, Mar 24, 3:06 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT THU MAR 24 2016
.DISCUSSION...
A COLD FRONT NOW STRETCHES FROM NEAR GARY INDIANA TO MONROE
LOUISIANA. THERE IS A NARROW LINE OF SHOWERS AND THUNDERSTORMS
THAT HAS DEVELOPED RIGHT ALONG THE FRONT FROM SOUTHERN INDIANA TO
WESTERN KENTUCKY. THUS FAR NO PRECIPITATION IS OCCURRING ALONG THE
FRONT IN THE MID-SOUTH. WOULD NOT BE SURPRISED TO SEE AN ISOLD
SHRA OR TSRA DEVELOP BEFORE THE FRONT PUSHES THROUGH THE ENTIRE
MIDSOUTH BY 00Z.
HIGH PRESSURE WILL BEGIN BUILDING INTO THE MIDSOUTH TONIGHT.
WINDS WILL DIE OFF THIS EVENING AND CLOUDS SHOULD AT LEAST CLEAR
MOST OF THE MIDSOUTH. AS A RESULT...TEMPERATURES WILL DROP INTO
THE MID 30S ACROSS PORTIONS OF NORTHEAST ARKANSAS. PATCHY FROST
MAY DEVELOP. WILL GO AHEAD AN ISSUE A FROST ADVISORY FOR
RANDOLPH...CLAY...GREENE...LAWRENCE AND CRAIGHEAD COUNTIES.
HIGHS WILL BE COOLER ON SATURDAY WITH HIGH PRESSURE LOCATED OVER
THE OHIO VALLEY. FROST MAY BE POSSIBLE FRIDAY NIGHT ACROSS AREAS
OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. ALTHOUGH...IT IS NOT
AS CLEAR CUT AS CIRRUS MAY SPREAD INTO THE REGION. FOR NOW WILL
JUST MENTION IT IN THE HWO.
A WARM FRONT WILL BEGIN LIFTING NORTHWARD SATURDAY NIGHT AHEAD OF
A DEVELOPING LOW PRESSURE SYSTEM. THE SYSTEM WILL BRING CHANCES
FOR RAIN TO THE MIDSOUTH BY LATE SATURDAY NIGHT THROUGH THE REST
OF THE WEEKEND. MODELS ARE NOT IN GOOD AGREEMENT WITH THIS
SYSTEM. THE NAM AND ECMWF TRACK THE SFC LOW ALONG THE MO/AR
BORDER. AS A RESULT...A WARM AND UNSTABLE AIRMASS MAY BE IN PLACE
ACROSS THE MIDSOUTH AS THE TRAILING COLD FRONT MOVES INTO THE
AREA. CHANCES FOR SEVERE WEATHER WOULD OCCUR IF THIS SCENARIO
WOULD OCCUR. HOWEVER...THE GFS NEVER BRINGS THE WARM FRONT
ENTIRELY THROUGH THE MIDSOUTH. AS A RESULT...THE SFC LOW TRACKS
THROUGH NORTHEAST MISSISSIPPI. IF ANY SEVERE WEATHER WOULD OCCUR
WITH THIS SCENARIO IT WOULD OCCUR ACROSS NORTHEAST MISSISSIPPI.
FOR NOW WILL CONTINUE MENTION OF STRONG TO SEVERE STORMS ACROSS
THE ENTIRE CWA UNTIL MODELS CONVERGE ON A SIMILAR SOLUTION.
HIGH PRESSURE WILL REBUILD INTO THE MIDSOUTH FOR EARLY NEXT WEEK.
ANOTHER LOW PRESSURE SYSTEM WILL BRING CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE MIDSOUTH WEDNESDAY AND THURSDAY.
KRM
&&
.AVIATION...
COLD FRONT MOVING ACROSS THE MIDSOUTH WITH MOST OF THE SHRAS/TSRAS
PUSHING EAST OF THE AREA. A FEW LINGERING SHRAS POSSIBLE AT
KMKL/KTUP OVER THE NEXT COUPLE OF HOURS. AFTER A FEW MORE HOURS OF
OCNL MVFR CIGS AT KMEM/KMKL AND KTUP EXPECT MAINLY VFR CONDS THROUGH
THE PERIOD. WINDS WILL GRADUALLY SHIFT TO THE WEST THIS AFTERNOON
AND REMAIN GUSTY AND THEN TO THE NW TONIGHT AND DIMINISH. SOME
GUIDANCE INDICATES THAT LOW CLOUDS ARE POSSIBLE AT KMKL AND KTUP
FRIDAY MORNING BUT NOT CONFIDENT ENOUGH TO INTRODUCE INTO THE
FORECAST ATTM.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FROST ADVISORY FROM 4 AM TO 9 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-RANDOLPH.
MO...NONE.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Mar 24, 11:51 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1151 AM CDT THU MAR 24 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251900- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1151 AM CDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE WEATHER ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. DAMAGING WINDS ARE THE MAIN THREAT. A BRIEF TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. KRM
Nearby
Frost Advisories in Arkansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.